Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 30, 1998, 12:51 AM CDT for Graves County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1998, 12:51 AM CDT (05:51 UTC)
- Expired
- Jun 30, 1998, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Graves County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 1:20 PM CDT, 11 hours 31 minutes earlier.
Area forecast discussion, Jun 29, 1:20 PM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT MON JUN 29 1998 NOON SFC MAP SHOWED WARM FRONT ACROSS CENTRAL IOWA. ADAP AND ISOTHERM ANALYSIS SHOWS BEST INSTABILITY/DIFFERENTIAL IN TEMPERATURE ACROSS WESTERN MISSOURI. VIS AND KEAX LOOP SHOWS CONVECTION ROLLING OUT OF ERN KANSAS HEADED FOR THIS AREA. IN THE MEANTIME...CI DEBRIS CLOUDS AND 15Z RUC SHOWING EVIDENCE OF MORE STABLE/SUBSIDENCE TYPE CONDITIONS OVER OUR AREA...LIKELY INHIBITING TSTM DEVELOPMENT. MAIN ISSUE IS TSTM CHANCES FOR TONIGHT. HAVE TO LEAN TOWARD THE NGM A LITTLE...ALTHOUGH WOULD RATHER DEPEND ON SATELLITE TRENDS AND MESO ANALYSIS. EXPECT CONVECTION OVER WRN MISSOURI TO BECOME MORE ORGANIZED LATE TODAY AS AIRMASS BECOMES VERY UNSTABLE OVER MISSOURI. THIS ACTIVITY SHOULD TRACK EAST ACROSS CENTRAL/NORTHCENTRAL MISSOURI...THEN TURN EAST/SOUTHEAST INTO OUR FA AFTER DARK. SHOULD BECOME A WELL ORGANIZED MCS WITH GOOD 35KT INFLUX OF H8 AIR...BEST THETA-E ADVT INTO ECNTRL MO/SW IL BY MIDNIGHT. H8/H3 MEAN WIND VECTOR SUPPORTS ACTIVITY SHIFTING SE INTO THE AREA...AND THUS EXPECT HIGHEST POPS NRN 2/3...LOWEST POPS SW 1/3 FOR OVERNIGHT. FFA NOT RECOMMENDED AT THIS TIME...THINKING WE CAN MONITOR FOR NOW. DO SUGGEST MENTION OF HEAVY RAIN AS IS ALREADY DONE IN SOME ZONES. FWC NOS APPEAR ON TRACK FOR LOWS AGAIN OVERNIGHT. STRENGTHENING WIND FIELDS...DEGREES OF INSTABILITY COULD DEVELOP DECENT REAR INFLOW JETS AND STRONG WINDS MOST LIKELY IN MODERATE RISK. PROBABLY NEED MENTION CHC OF SVR IN ZONES AS WELL...MAINLY RISK AREA FOR NOW. .END...
In the hours before
Special weather statement, Jun 29, 10:11 PM CDT, 2 hours 40 minutes before
ILZ075>078-INZ081-082-085>088-300415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1011 PM CDT MON JUN 29 1998 THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN TORNADO WATCH NUMBER 704... IN SOUTHERN ILLINOIS - JEFFERSON...WAYNE...EDWARDS...AND WABASH. IN SOUTHWEST INDIANA - GIBSON...PIKE...POSEY...VANDERBURGH...WARRICK AND SPENCER. THE THREAT FOR SEVERE WEATHER HAS SHIFTED TO THE SOUTH OF THIS AREA. .END...
Special weather statement, Jun 29, 10:11 PM CDT, 2 hours 40 minutes before
ILZ075>078-INZ081-082-085>088-300415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1011 PM CDT MON JUN 29 1998 THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN TORNADO WATCH NUMBER 704... IN SOUTHERN ILLINOIS - JEFFERSON...WAYNE...EDWARDS...AND WABASH. IN SOUTHWEST INDIANA - GIBSON...PIKE...POSEY...VANDERBURGH...WARRICK AND SPENCER. THE THREAT FOR SEVERE WEATHER HAS SHIFTED TO THE SOUTH OF THIS AREA. .END...
Local storm report, Jun 29, 10:50 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1050 PM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM UTICA KY .75 INCH HAIL
06/29/98 DAVIESSLocal storm report, Jun 29, 11:36 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1136 PM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM CARBONDALE IL FLOODING
06/29/98 JACKSON WIDESPREAD COUNTY
FLOODING. FLOODING ON
GROUND FLOOR OF CITY HALL.
FLOODING IN BUILDINGS ON
MILL STEET. MURDALE
SHOPPING CENTER ABOUT
READY TO FLOOD.Special weather statement, Jun 29, 11:59 PM CDT, 52 minutes before
ILZ080>094-KYZ001>022-MOZ076-087-111-112-300630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY MIDNIGHT CDT TUE JUN 30 1998 THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN TORNADO WATCH NUMBER 704...WHICH HAS BEEN ALLOWED TO EXPIRE... IN SOUTHERN ILLINOIS - ALL COUNTIES SOUTH OF AND INCLUDING PERRY... FRANKLIN...HAMILTON AND WHITE. IN SOUTHEAST MISSOURI - PERRY...CAPE GIRARDEAU...SCOTT...AND MISSISSIPPI. IN WESTERN KENTUCKY - ALL COUNTIES WEST OF AND INCLUDING DAVIESS... MCLEAN...MUHLENBERG AND TODD. THE AIRMASS HAS BECOME MORE STABLE LATE THIS EVENING...AND THE MAIN THREAT IS NOW HEAVY RAIN WITH THE ONGOING THUNDERSTORMS. .END... TPAH
Local storm report, Jun 30, 12:03 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 AM CDT TUE JUN 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1144 PM CARBONDALE IL FLOODING
06/29/98 JACKSON 3 FT OF WATER AT ENTRANCE
OF REC CENTER ON SIU
CAMPUS. 1 FT OF WATER AT
INTERSECTION OF WALNUT AND
WALL STREETS. OTHER
REPORTS OF STREET
FLOODING.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:46 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 44 min |
| Jun 30, 12:51 AM CDT | Flash Flood Warning | PAH | Livingston, McCracken, Marshall | 4 hr |
| Jun 30, 12:51 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle | 4 hr |
| Jun 30, 1:16 AM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Lyon, Trigg | 4 hr |
| Jun 30, 1:16 AM CDT | Flash Flood Warning | PAH | Christian | 4 hr |
| Jun 30, 1:16 AM CDT | Flash Flood Warning | PAH | Fulton, Hickman | 4 hr |
| Jun 30, 1:16 AM CDT | Flash Flood Warning | PAH | Calloway | 4 hr |
| Jun 29, 7:22 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 68 min |
| Jun 29, 7:22 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 68 min |
| Jun 29, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 62 min |
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Perry | 60 min |
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 60 min |
| Jun 29, 9:12 PM CDT | Tornado Warning | PAH | Franklin | 33 min |
| Jun 29, 9:32 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 43 min |
| Jun 29, 10:27 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 48 min |
| Jun 29, 10:43 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Perry, Williamson | 3 hr |
| Jun 29, 10:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 45 min |
| Jun 29, 11:34 PM CDT | Flash Flood Warning | PAH | Gallatin, Hardin, Saline | 2 hr |
| Jun 29, 11:34 PM CDT | Flash Flood Warning | PAH | Pope | 2 hr |
| Jun 29, 11:42 PM CDT | Severe Thunderstorm Warning | PAH | Union | 48 min |
| Jun 30, 12:37 AM CDT | Flash Flood Warning | PAH | Gallatin, Hardin, Pope, Saline | 4 hr |
| Jun 30, 12:37 AM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Massac, Pulaski, Union | 4 hr |
| Jun 30, 12:37 AM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Perry, Williamson | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.